MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. DISPOSABLE TRIPLE LUMEN SPHINCTEROTOME

OLYMPUS MEDICAL SYSTEMS CORP. DISPOSABLE TRIPLE LUMEN SPHINCTEROTOME
Model Number KD-401Q-0730
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/30/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The subject device has not been returned to omsc.The exact cause of the reported event could not be conclusively determined at this time.If additional information becomes available, this report will be supplemented.
 
Event or Problem Description
Olympus medical systems corp.(omsc) was informed from olympus (b)(4) that during sphincterotomy procedure using the subject device, when the cutting kd wire broke.The intended procedure was completed with another device.There was no report of patient injury associated with the event.
 
Additional Manufacturer Narrative
The subject device was returned to olympus medical systems corp.(omsc) for evaluation.In the evaluation of omsc the following was confirmed, - the lot number was 0xk.(manufacture date: oct 2020) - the cutting wire was broken.The broken portion was scorched and melted.- the outer diameter of the cutting wire was measured.The result indicated no abnormalities.- the length of the cutting wire presented no abnormalities.There were no missing parts in the subject device.- other abnormalities that could lead to the breakage of the cutting wire were not confirmed.No abnormalities were detected in the device history record with the lot number for the following inspection items which related to the reported phenomenon.- length of cutting wire - operation of cutting wire based on the results of confirmation of the device and the investigation results in the past, a likely mechanism causing the broken cutting wire might be the following.1.The device was not protruded enough from the endoscope until the rear end of the cutting wire was in the field of view.2.Due to the situation of ¿1¿ description, the cutting wire and the endoscope were being close to each other.3.The output was activated in state of ¿2¿ description.This might have led to an electrical discharge between the cutting wire and the distal end of the endoscope.4.An electrical discharge possibly occurred, and the cutting wire became hot instantly.That might have caused the cutting wire to break.The above device handling has warned in the instruction manual.

Brand Name
DISPOSABLE TRIPLE LUMEN SPHINCTEROTOME
Common Device Name
DISPOSABLE TRIPLE LUMEN SPHINCTEROTOME
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key11822988
Report Number8010047-2021-06278
Device Sequence Number11804045
Product Code KNS
UDI-Device Identifier04953170041709
UDI-Public04953170041709
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K950166
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 06/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberKD-401Q-0730
Device Lot Number0XK
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/21/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 04/19/2021
Supplement Date Received by Manufacturer06/23/2021
Initial Report FDA Received Date05/13/2021
Supplement Report FDA Received Date06/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1